Freaked out

by Owlie

I'm 38 years old and just started progesterone cream for hormone balance. I have been having bad PMS, clotty periods, mood swings and lots of anxiety. I have Hashimotos and am very sensitive. I used 10mg per day for one week then upped to 15mg two days ago. Today I got another period and it hasn't even been two full weeks! The anxiety is much better on the cream but this has me freaked out. Should I stop the cream or keep at it? I have been under stress lately too.

Comments for Freaked out

Click here to add your own comments

Feb 06, 2014
Freaked out
by: Joy

Hi Owlie

If you read the many posts on Wray's website, it states very clearly that using low amounts of progesterone causes terrible Estrogen Dominance symptoms. It is essential to use enough progesterone, about 100mg/3ml-200mg/6ml per day, to overcome the excess estrogen. Many women use too little, 20mg-40mg per day, so progesterone is always in the stimulation mode. This leaves them in a permanent state of Estrogen Dominance.

It is equally important to use the correct amount of progesterone concentration - see here.

Have your tyrosine and iodine levels been checked? If they are low, the thyroid gland will not be able to make the two hormones T3 and T4. Antibodies against TPO are found in diseases such as Hashimoto's. Please get them to check your glutathione levels, if this is low the immune system struggles. Please also have your Vitamin D level tested, if you are deficient it reduces the benefits of progesterone, it is also connected to every single cell in our bodies, making it vital.

Stress destroys both progesterone and vitamin D, both should be increased during stressful times.

Hope this helps.

Feb 06, 2014
Freaked out
by: Carol K

Hi there. I am not sure what cream you are using but whatever "they" tell you the dosage should be, you are not using enough. You are in Estrogen Dominance, hence having another period. You need to do some reading on this site to get the answers you need. Good luck.

Feb 06, 2014
Don't worry!
by: Kaylana

First off, don't worry. Any healing process takes time so stick with it. Ok? My own personal journey took a year and a half and I have a wonderful little baby as proof that it works!

Next, have you read the pages on this site about how hormone levels affect our monthly cycle? Anytime the progesterone levels drop significantly, bleeding results. If levels are maintained, bleeding doesn't occur or is very minimal depending on your own individual hormone levels. There is also a delay element that must be taken into account. For example, if during my cycle I get overly stressed and need to use some progesterone, the next day my cycle may stop or lighten temporarily. When I have heavy bleeding I may also use the cream to help ease or slow it down.

During my last pregnancy I had to be extra careful to not let my levels drop lest it would potentially cause a miscarriage.

Stress causes our levels to drop. Just even thinking about something has adverse affects in me! The cream, when used correctly, can help with coping during stressful times. It can also help keep the mind clearer and more alert.

You didn't mention what brand of cream you were using or its strength. Judging by your symptoms, though, I'd guess that you are not using enough. Too little can only make things worse.

Again, there are wonderful pages of information on this site. Look around and get educated. It will change your life!!

Cheers to a better life!

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...